Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 12 , ISSUE 1 ( March, 2008 ) > List of Articles

CASE REPORT

Fatal aluminium phosphide poisoning due to myocardial depression refractory to high dose inotropic support and intra-aortic balloon counterpulsation

Jose Chacko, C. Shivaprasad

Keywords : Aluminium phospide, intraaortic balloon counterpulsation, myocardial depression

Citation Information : Chacko J, Shivaprasad C. Fatal aluminium phosphide poisoning due to myocardial depression refractory to high dose inotropic support and intra-aortic balloon counterpulsation. Indian J Crit Care Med 2008; 12 (1):37-38.

DOI: 10.4103/0972-5229.40949

License: CC BY-ND 3.0

Published Online: 01-03-2008

Copyright Statement:  Copyright © 2008; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

We report a case of aluminium phosphide poisioning that presented to us with refractory myocardial depression. This patient developed worsening circulatory failure that did not respond to inotropic or vasopressor support and intra-aortic balloon counterpulsation. She went on to develop progressive metabolic acidosis, renal failure and died within 48 hours of admission to the intensive care unit.


PDF Share
  1. Aluminium phosphide poisoning. Emerg Med J 2006;23:e3.
  2. Incidence and outcome of aluminium phosphide poisoning in a hospital study. Indian J Med Res 1991;94:232-5.
  3. Occupational exposure to aluminium phosphide and phosphine gas? A suspected case report and review of the literature. Hum Exp Toxicol 2005;24:27-33.
  4. An experimental study on cardiotoxicity of aluminium phosphide. Indian J Exp Biol 1997;35:1060-4.
  5. Refractory cardiogenic shock and complete heart block after unsuspected verapamil-SR and atenolol overdose. Clin Cardiol 1991;14:933-5.
  6. Massive propranolol overdose poorly responsive to pharmacologic therapy: Use of the intra-aortic balloon pump. Ann Emerg Med 1987;16:1381-3
  7. Flecainide overdose-support using an intra-aortic balloon pump. BMC Emerg Med 2005;5:10.
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.